zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The method of lower and upper solutions for fourth-order two-point boundary value problems. (English) Zbl 0892.34009
The method of upper and lower solutions coupled with the monotone iterative technique is used to guarantee the existence of a couple of monotone sequences converging to the extremal solutions in a sector of the following fourth-order boundary value problem: $$ u^{(IV)}(x)=f(x,u(x),u''(x)), \qquad u(0)=u(1)=u''(0)=u''(1)=0, $$ where $f:[0,1]\times \bbfR^{2}\rightarrow \bbfR$ is continuous. In order to demonstrate the main result, the existence of a lower solution $\beta$ and an upper solution $\alpha$ with $\beta\leq\alpha$ and $\beta''\geq\alpha''$ on $[0,1]$ is assumed. As a previous result, the authors also prove a maximum principle.

34B15Nonlinear boundary value problems for ODE
34B27Green functions
Full Text: DOI
[1] Aftabizadeh, A. R.: Existence and uniqueness theorems for fourth-order boundary value problems. J. math. Anal. appl. 116, 415-426 (1986) · Zbl 0634.34009
[2] Agarwal, R.: On fourth-order boundary value problems arising in beam analysis. Differential integral equations 2, 91-110 (1989) · Zbl 0715.34032
[3] Cabada, A.: The method of lower and upper solutions for second, third, fourth, and higher order boundary value problems. J. math. Anal. appl. 185, 302-320 (1994) · Zbl 0807.34023
[4] De Coster, C.; Fabry, C.; Munyamarere, F.: Nonresonance conditions for fourth-order nonlinear boundary value problems. Internat. J. Math. math. Sci. 17, 725-740 (1994) · Zbl 0810.34017
[5] De Coster, C.; Sanchez, L.: Upper and lower solutions, ambrosetti--prodi problem and positive solutions for fourth order ODE. Riv. mat. Pura appl. 14, 1129-1138 (1994)
[6] Del Pino, M. A.; Manasevich, R. F.: Existence for a fourth-order boundary value problem under a two-parameter nonresonance condition. Proc. amer. Math. soc. 112, 81-86 (1991) · Zbl 0725.34020
[7] Dunninger, D.: Existence of positive solutions for fourth-order nonlinear problems. Boll. un. Mat. ital. 7, 1129-1138 (1987) · Zbl 0643.34020
[8] Gupta, C. P.: Existence and uniqueness results for some fourth order fully quasilinear boundary value problem. Appl. anal. 36, 169-175 (1990) · Zbl 0713.34025
[9] Gupta, C. P.: Existence and uniqueness results for the bending of an elastic beam equation at resonance. J. math. Appl. appl. 135, 208-225 (1988) · Zbl 0655.73001
[10] Gupta, C. P.: Existence and uniqueness theorem for a bending of an elastic beam equation. Appl. anal. 26, 289-304 (1988) · Zbl 0611.34015
[11] Korman, P.: A maximum principle for fourth-order ordinary differential equations. Appl. anal. 33, 267-273 (1989) · Zbl 0681.34016
[12] Ma, R. Y.: Some multiplicity results for an elastic beam equation at resonance. Appl. math. Mech. 14, 193-200 (1993) · Zbl 0776.73037
[13] Ma, R. Y.; Wang, H. Y.: On the existence of positive solutions of fourth-order ordinary differential equations. Appl. anal. 59, 225-231 (1995) · Zbl 0841.34019
[14] Njoku, F. I.: Positive solutions for two-point bvp’s: existence and multiplicity results. Nonlinear anal. 13, 1329-1338 (1989) · Zbl 0704.34020
[15] Sadyrbaev, F.: Two-point boundary value problem for fourth-order. Acta univ. Latviensis 553, 84-91 (1990)
[16] Schroder, J.: Fourth-order two-point boundary value problems; estimates by two side bounds. Nonlinear anal. 8, 107-114 (1984)
[17] Usmani, R. A.: A uniqueness theorem for a boundary value problem. Proc. amer. Math. soc. 77, 327-335 (1979) · Zbl 0424.34019
[18] Yang, Y.: Fourth-order two-point boundary value problem. Proc. amer. Math. soc. 104, 175-180 (1988) · Zbl 0671.34016